Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Large amplitude periodic bouncing for impact oscillators with damping

Author: Dingbian Qian
Journal: Proc. Amer. Math. Soc. 133 (2005), 1797-1804
MSC (2000): Primary 34C15, 34C25, 34B30
Published electronically: December 20, 2004
MathSciNet review: 2120280
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A result of A. Lazer and P. McKenna is extended to show the existence of large amplitude periodic bouncing for a damped linear impact oscillator with multiple impacts during one period.

References [Enhancements On Off] (What's this?)

  • 1. V.I. Babitsky, Theory of vibro-impact systems and applications. Springer-Verlag, 1998. MR 1647097 (99j:70026)
  • 2. C. Bapat, Periodic motions of an impact oscillator. Journal of Sound and Vibration 209 (1998), 43-60.
  • 3. D. Bonheure and C. Fabry, Periodic motions in impact oscillators with perfectly elastic bounces. Nonlinearity 15 (2002), 1281-1298. MR 1912295 (2003f:34080)
  • 4. M. Corbera and J. Llibre, Periodic orbits of a collinear restricted three body problem. Celestial Mech. Dynam. Astronom. 86 (2003), 163-183. MR 1988412 (2004c:70015)
  • 5. M. Kunze, Non-smooth Dynamical Systems. Lecture Notes in Math. 1744, Springer-Verlag, 2000. MR 1789550 (2002e:34002)
  • 6. H. Lamba, Chaotic, regular and unbounded behaviour in the elastic impact oscillator. Phys. D 82 (1995), 117-135. MR 1324244 (96m:70032)
  • 7. A. Lazer and P. McKenna, Periodic bouncing for a forced linear spring with obstacle. Diff. Int. Equs. 5 (1992), 165-172. MR 1141733 (92m:34082)
  • 8. R. Ortega, Dynamics of a forced oscillator with obstacle. In: Variational and Topological Methods in the Study of Nonlinear Phenomena, edited by V. Benci etal., 77-89, Birkh $\ddot{\hbox{a}}$user, Boston, 2001. MR 1879730 (2002h:00021)
  • 9. L. Paoli and M. Schatzman, Resonance in impact problems. Math. Comput. Modelling 28 (1998), 385-406. MR 1648765 (99g:73074)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34C15, 34C25, 34B30

Retrieve articles in all journals with MSC (2000): 34C15, 34C25, 34B30

Additional Information

Dingbian Qian
Affiliation: Department of Mathematics, Suzhou University, Suzhou 215006, People’s Republic of China

Keywords: Impact oscillator with damping, bouncing periodic solution, multiple impacts
Received by editor(s): February 10, 2003
Received by editor(s) in revised form: February 23, 2004
Published electronically: December 20, 2004
Additional Notes: This work was supported by NNSF of China No.10271085 and NSF of Jiangsu Province, China No.BK2002037, 02KJB110003
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society